Alert archive / Wisconsin / Wind Chill Advisories in 2014
Wind Chill Advisory 1, NWS Milwaukee, WI
NWS Milwaukee, WI issued this wind chill advisory at Jan 1, 2014, 4:10 AM CST for 4 counties in Wisconsin. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Jan 1, 2014, 4:10 AM CST (10:10 UTC)
- Expired
- Jan 1, 2014, 9:00 AM CST
- In force
- 5 hr
- Issued by
- NWS Milwaukee, WI
Counties Fond du Lac County, WI, Green Lake County, WI, Marquette County, WI, Sheboygan County, WI
The radar
The Milwaukee radar (KMKX), 91 km from the middle of the area, began a volume at 10:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 10.2 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1283 m above ground
- 0-6 km bulk shear
- 85 kt
- 0-1 km storm-relative helicity
- -80 m²/s²
- 0-3 km storm-relative helicity
- -14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
307 WWUS43 KMKX 011010 WSWMKX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 410 AM CST WED JAN 1 2014 ...COLD WIND CHILLS THIS MORNING OVER THE AREA AND LAKE EFFECT SNOW SHOWERS EXPECTED TO DEVELOP... .COLD BELOW ZERO TEMPERATURES AND WINDS AROUND 10 MPH WILL CONTINUE TO CAUSE WIND CHILL READINGS AROUND 20 BELOW IN THE AREA FROM MONTELLO AND WESTFIELD EAST TO GREEN LAKE...BERLIN...FOND DU LAC AND SHEBOYGAN. A WIND CHILL ADVISORY HAS BEEN POSTED FOR THIS AREA UNTIL 9 AM CST. WINDS TURNING NORTHEAST AND COLD AIR IN PLACE WILL RESULT IN SNOW SHOWERS DEVELOPING OVER THE LAKE SHORE COUNTIES TODAY...CONTINUING INTO THURSDAY. TOTAL SNOWFALL OF 3 TO 8 INCHES IS EXPECTED OVER THE LAKE SHORE COUNTIES THROUGH THURSDAY WITH THE POTENTIAL FOR 2 TO 5 INCHES IN EASTERN PORTIONS OF WASHINGTON...WAUKESHA AND WALWORTH COUNTIES. THERE IS A POTENTIAL FOR SNOWFALL TO EXCEED 8 INCHES IN SOME LOCATIONS BY LATER THURSDAY. THE WINTER WEATHER ADVISORY HAS BEEN CONVERTED TO A LAKE EFFECT SNOW ADVISORY FOR THIS AREA...AND HAS BEEN EXPANDED TO INCLUDE THE SHEBOYGAN AND PORT WASHINGTON AREAS. THE SNOW SHOWERS ARE EXPECTED TO BE MORE TRANSIENT TODAY BUT COULD BECOME STATIONARY FOR A TIME TONIGHT INTO THURSDAY RESULTING IN MORE PERSISTENT SNOWFALL IN THE SAME AREA. ALL INTERESTS TRAVELING IN THESE AREAS SHOULD BE PREPARED TO ENCOUNTER REDUCED VISIBILITIES AND POSSIBLE RAPID ACCUMULATIONS OF SNOW. SLOW DOWN IF YOU ENCOUNTER ONE OF THESE HEAVIER SNOW SHOWERS. WIZ065-066-070>072-011815- /O.CAN.KMKX.WW.Y.0018.000000T0000Z-140102T1800Z/ /O.NEW.KMKX.LE.Y.0001.140101T1010Z-140102T2100Z/ WAUKESHA-MILWAUKEE-WALWORTH-RACINE-KENOSHA- INCLUDING THE CITIES OF...WAUKESHA...BROOKFIELD...MILWAUKEE... ELKHORN...LAKE GENEVA...RACINE...KENOSHA 410 AM CST WED JAN 1 2014 ...LAKE EFFECT SNOW ADVISORY IN EFFECT UNTIL 3 PM CST THURSDAY... ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A LAKE EFFECT SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM CST THURSDAY. THE WINTER WEATHER ADVISORY HAS BEEN CANCELLED. * TIMING...PERIODS OF LIGHT SNOW THIS MORNING WILL CHANGE OVER TO OCCASIONAL SNOW SHOWERS TODAY...AND CONTINUE INTO THURSDAY. THE SNOW SHOWERS MAY BE MODERATE TO HEAVY AT TIMES TONIGHT INTO THURSDAY. * SNOW ACCUMULATIONS...ADDITIONAL ACCUMULATIONS FROM LAKE EFFECT SNOW 1 TO 4 INCHES ACROSS WALWORTH AND WAUKESHA COUNTIES...TO 4 TO 8 INCHES ACROSS MILWAUKEE...RACINE AND KENOSHA COUNTIES. * IMPACTS...THE SNOW WILL CREATE SLIPPERY DRIVING CONDITIONS AND REDUCED VISIBILITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE EFFECT SNOW ADVISORY MEANS LAKE-EFFECT SNOW IS FORECAST THAT WILL MAKE TRAVEL DIFFICULT IN SOME AREAS. LAKE-EFFECT SNOW SHOWERS TYPICALLY ALIGN THEMSELVES IN BANDS AND WILL LIKELY BE INTENSE ENOUGH TO DROP SEVERAL INCHES IN LOCALIZED AREAS. USE CAUTION WHEN TRAVELING. && $$ WIZ052-011815- /O.NEW.KMKX.WC.Y.0001.140101T1010Z-140101T1500Z/ /O.NEW.KMKX.LE.Y.0001.140101T1800Z-140102T1800Z/ SHEBOYGAN- INCLUDING THE CITY OF...SHEBOYGAN 410 AM CST WED JAN 1 2014 ...WIND CHILL ADVISORY IN EFFECT UNTIL 9 AM CST THIS MORNING... ...LAKE EFFECT SNOW ADVISORY IN EFFECT FROM NOON TODAY TO NOON CST THURSDAY... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM CST THIS MORNING. A LAKE EFFECT SNOW ADVISORY HAS ALSO BEEN ISSUED. THIS LAKE EFFECT SNOW ADVISORY IS IN EFFECT FROM NOON TODAY TO NOON CST THURSDAY. * TIMING...WIND CHILLS WILL HOVER AROUND 20 BELOW THROUGH THE EARLY MORNING. SNOW SHOWERS ARE EXPECTED TO DEVELOP TODAY AND CONTINUE OFF AND ON INTO THURSDAY MORNING. MODERATE TO HEAVY SNOW SHOWERS ARE POSSIBLE TONIGHT AND EARLY THURSDAY. * SNOW ACCUMULATIONS...3 TO 5 INCHES WITH LOCALLY HIGHER AMOUNTS. * WINDS...NORTHEAST WINDS 5 TO 15 MPH. * IMPACTS...THE SNOW WILL CREATE SLIPPERY DRIVING CONDITIONS AND REDUCED VISIBILITY. THE COLD WIND CHILLS CAN CAUSE FROST BITE ON EXPOSED SKIN IN A BRIEF PERIOD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. A LAKE EFFECT SNOW ADVISORY MEANS LAKE-EFFECT SNOW IS FORECAST THAT WILL MAKE TRAVEL DIFFICULT IN SOME AREAS. LAKE-EFFECT SNOW SHOWERS TYPICALLY ALIGN THEMSELVES IN BANDS AND WILL LIKELY BE INTENSE ENOUGH TO DROP SEVERAL INCHES IN LOCALIZED AREAS. USE CAUTION WHEN TRAVELING. && $$ WIZ059-060-011815- /O.NEW.KMKX.LE.Y.0001.140101T1800Z-140102T1800Z/ WASHINGTON-OZAUKEE- INCLUDING THE CITIES OF...WEST BEND...PORT WASHINGTON 410 AM CST WED JAN 1 2014 ...LAKE EFFECT SNOW ADVISORY IN EFFECT FROM NOON TODAY TO NOON CST THURSDAY... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A LAKE EFFECT SNOW ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO NOON CST THURSDAY. * TIMING...SNOW SHOWERS ARE EXPECTED TO DEVELOP TODAY AND CONTINUE OFF AND ON INTO THURSDAY MORNING. MODERATE TO BRIEFLY HEAVY SNOW SHOWERS WILL BE POSSIBLE IN OZAUKEE COUNTIES TONIGHT INTO EARLY THURSDAY. * SNOW ACCUMULATIONS...2 TO 4 INCHES IN EASTERN WASHINGTON COUNTY TO 3 TO 5 INCHES IN OZAUKEE COUNTY. * WINDS...NORTHEAST 5 TO 15 MPH. * IMPACTS...THE SNOW WILL CREATE SLIPPERY DRIVING CONDITIONS AND REDUCED VISIBILITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE EFFECT SNOW ADVISORY MEANS LAKE-EFFECT SNOW IS FORECAST THAT WILL MAKE TRAVEL DIFFICULT IN SOME AREAS. LAKE-EFFECT SNOW SHOWERS TYPICALLY ALIGN THEMSELVES IN BANDS AND WILL LIKELY BE INTENSE ENOUGH TO DROP SEVERAL INCHES IN LOCALIZED AREAS. USE CAUTION WHEN TRAVELING. && $$ WIZ046-047-051-011500- /O.NEW.KMKX.WC.Y.0001.140101T1010Z-140101T1500Z/ MARQUETTE-GREEN LAKE-FOND DU LAC- INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC 410 AM CST WED JAN 1 2014 ...WIND CHILL ADVISORY IN EFFECT UNTIL 9 AM CST THIS MORNING... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM CST THIS MORNING. * TIMING...THROUGH MID-MORNING. * WIND CHILL VALUES...AROUND 20 BELOW. * IMPACTS...FROST BITE CAN FORM ON EXPOSED SKIN IF PRECAUTIONS ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ MBK
2 follow-up statements
495 WWUS43 KMKX 011248 WSWMKX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 648 AM CST WED JAN 1 2014 ...COLD WIND CHILLS THIS MORNING OVER THE AREA AND LAKE EFFECT LIGHT SNOW AND SNOW SHOWERS DEVELOPING... .COLD BELOW ZERO TEMPERATURES AND WINDS AROUND 10 MPH WILL CONTINUE TO CAUSE WIND CHILL READINGS AROUND 20 BELOW IN THE AREA FROM MONTELLO AND WESTFIELD EAST TO GREEN LAKE...BERLIN...FOND DU LAC AND SHEBOYGAN. A WIND CHILL ADVISORY REMAINS IN EFFECT FOR THIS AREA UNTIL 9 AM CST. WINDS HAVE TURNED NORTH TO NORTHEAST OVER SOUTHEAST WISCONSIN THIS MORNING. THESE WINDS AND COLD AIR IN PLACE WILL RESULT IN PERIODS OF SNOW AND SNOW SHOWERS OVER THE LAKE SHORE COUNTIES TODAY AS WELL AS COUNTIES FARTHER INLAND FROM THE LAKE...CONTINUING INTO THURSDAY. TOTAL SNOWFALL OF 3 TO 8 INCHES IS EXPECTED OVER THE LAKE SHORE COUNTIES THROUGH THURSDAY WITH THE POTENTIAL FOR 2 TO 5 INCHES IN EASTERN PORTIONS OF WASHINGTON... WAUKESHA AND WALWORTH COUNTIES. THERE IS A POTENTIAL FOR SNOWFALL TO EXCEED 8 INCHES IN SOME LOCATIONS BY LATER THURSDAY. A LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT FOR THE AREA INTO THURSDAY. THE SNOW SHOWERS ARE EXPECTED TO BE MORE TRANSIENT TODAY BUT COULD BECOME STATIONARY FOR A TIME TONIGHT INTO THURSDAY RESULTING IN MORE PERSISTENT SNOWFALL IN THE SAME AREA. ALL INTERESTS TRAVELING IN THESE AREAS SHOULD BE PREPARED TO ENCOUNTER REDUCED VISIBILITIES AND POSSIBLE RAPID ACCUMULATIONS OF SNOW. SLOW DOWN IF YOU ENCOUNTER ONE OF THESE HEAVIER SNOW SHOWERS. WIZ052-012100- /O.CON.KMKX.WC.Y.0001.000000T0000Z-140101T1500Z/ /O.CON.KMKX.LE.Y.0001.140101T1800Z-140102T1800Z/ SHEBOYGAN- INCLUDING THE CITY OF...SHEBOYGAN 648 AM CST WED JAN 1 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... ...LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO NOON CST THURSDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING. A LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO NOON CST THURSDAY. * TIMING...WIND CHILLS WILL HOVER AROUND 20 BELOW THROUGH THE EARLY MORNING. SNOW SHOWERS ARE EXPECTED TO DEVELOP TODAY AND CONTINUE OFF AND ON INTO THURSDAY MORNING. MODERATE TO HEAVY SNOW SHOWERS ARE POSSIBLE TONIGHT AND EARLY THURSDAY. * SNOW ACCUMULATIONS...3 TO 5 INCHES WITH LOCALLY HIGHER AMOUNTS. * WINDS...NORTHEAST WINDS 5 TO 15 MPH. * IMPACTS...THE SNOW WILL CREATE SLIPPERY DRIVING CONDITIONS AND REDUCED VISIBILITY. THE COLD WIND CHILLS CAN CAUSE FROST BITE ON EXPOSED SKIN IN A BRIEF PERIOD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. A LAKE EFFECT SNOW ADVISORY MEANS LAKE-EFFECT SNOW IS FORECAST THAT WILL MAKE TRAVEL DIFFICULT IN SOME AREAS. LAKE-EFFECT SNOW SHOWERS TYPICALLY ALIGN THEMSELVES IN BANDS AND WILL LIKELY BE INTENSE ENOUGH TO DROP SEVERAL INCHES IN LOCALIZED AREAS. USE CAUTION WHEN TRAVELING. && $$ WIZ065-066-070>072-012100- /O.CON.KMKX.LE.Y.0001.000000T0000Z-140102T2100Z/ WAUKESHA-MILWAUKEE-WALWORTH-RACINE-KENOSHA- INCLUDING THE CITIES OF...WAUKESHA...BROOKFIELD...MILWAUKEE... ELKHORN...LAKE GENEVA...RACINE...KENOSHA 648 AM CST WED JAN 1 2014 ...LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THURSDAY... A LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THURSDAY. * TIMING...PERIODS OF LIGHT SNOW THIS MORNING WILL CHANGE OVER TO SNOW SHOWERS TODAY...AND CONTINUE INTO THURSDAY. THE SNOW SHOWERS MAY BE MODERATE TO HEAVY AT TIMES TONIGHT INTO THURSDAY. * SNOW ACCUMULATIONS...ADDITIONAL ACCUMULATIONS FROM LAKE EFFECT SNOW 1 TO 4 INCHES ACROSS WALWORTH AND WAUKESHA COUNTIES...TO 4 TO 8 INCHES ACROSS MILWAUKEE...RACINE AND KENOSHA COUNTIES. * IMPACTS...THE SNOW WILL CREATE SLIPPERY DRIVING CONDITIONS AND REDUCED VISIBILITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE EFFECT SNOW ADVISORY MEANS LAKE-EFFECT SNOW IS FORECAST THAT WILL MAKE TRAVEL DIFFICULT IN SOME AREAS. LAKE-EFFECT SNOW SHOWERS TYPICALLY ALIGN THEMSELVES IN BANDS AND WILL LIKELY BE INTENSE ENOUGH TO DROP SEVERAL INCHES IN LOCALIZED AREAS. USE CAUTION WHEN TRAVELING. && $$ WIZ059-060-012100- /O.CON.KMKX.LE.Y.0001.140101T1800Z-140102T1800Z/ WASHINGTON-OZAUKEE- INCLUDING THE CITIES OF...WEST BEND...PORT WASHINGTON 648 AM CST WED JAN 1 2014 ...LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO NOON CST THURSDAY... A LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO NOON CST THURSDAY. * TIMING...SNOW SHOWERS ARE EXPECTED TO DEVELOP TODAY AND CONTINUE OFF AND ON INTO THURSDAY MORNING. MODERATE TO BRIEFLY HEAVY SNOW SHOWERS WILL BE POSSIBLE IN OZAUKEE COUNTY TONIGHT INTO EARLY THURSDAY. * SNOW ACCUMULATIONS...2 TO 4 INCHES IN EASTERN WASHINGTON COUNTY TO 3 TO 5 INCHES IN OZAUKEE COUNTY. * WINDS...NORTHEAST 5 TO 15 MPH. * IMPACTS...THE SNOW WILL CREATE SLIPPERY DRIVING CONDITIONS AND REDUCED VISIBILITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE EFFECT SNOW ADVISORY MEANS LAKE-EFFECT SNOW IS FORECAST THAT WILL MAKE TRAVEL DIFFICULT IN SOME AREAS. LAKE-EFFECT SNOW SHOWERS TYPICALLY ALIGN THEMSELVES IN BANDS AND WILL LIKELY BE INTENSE ENOUGH TO DROP SEVERAL INCHES IN LOCALIZED AREAS. USE CAUTION WHEN TRAVELING. && $$ WIZ046-047-051-011500- /O.CON.KMKX.WC.Y.0001.000000T0000Z-140101T1500Z/ MARQUETTE-GREEN LAKE-FOND DU LAC- INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC 648 AM CST WED JAN 1 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING. * TIMING...THROUGH MID-MORNING. * WIND CHILL VALUES...AROUND 20 BELOW. * IMPACTS...FROST BITE CAN FORM ON EXPOSED SKIN IF PRECAUTIONS ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ MBK
217 WWUS43 KMKX 011509 WSWMKX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 909 AM CST WED JAN 1 2014 ...LAKE EFFECT LIGHT SNOW AND SNOW SHOWERS DEVELOPING... .WINDS HAVE TURNED NORTH TO NORTHEAST OVER SOUTHEAST WISCONSIN. THESE WINDS...AND THE COLD AIR IN PLACE WILL RESULT IN PERIODS OF SNOW AND SNOW SHOWERS OVER THE LAKE SHORE COUNTIES TODAY AS WELL AS COUNTIES FARTHER INLAND FROM THE LAKE... CONTINUING INTO THURSDAY. TOTAL SNOWFALL OF 3 TO 8 INCHES IS EXPECTED OVER THE LAKE SHORE COUNTIES THROUGH THURSDAY WITH THE POTENTIAL FOR 2 TO 5 INCHES IN EASTERN PORTIONS OF WASHINGTON... WAUKESHA AND WALWORTH COUNTIES. THERE IS A POTENTIAL FOR SNOWFALL TO EXCEED 8 INCHES IN SOME LOCATIONS BY LATER THURSDAY. A LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT FOR THE AREA INTO THURSDAY. THE SNOW SHOWERS ARE EXPECTED TO BE MORE TRANSIENT TODAY BUT COULD BECOME STATIONARY FOR A TIME TONIGHT INTO THURSDAY RESULTING IN MORE PERSISTENT SNOWFALL ACROSS THE SAME AREA. ALL INTERESTS TRAVELING IN THE ADVISORY AREA SHOULD BE PREPARED TO ENCOUNTER REDUCED VISIBILITIES AND POSSIBLE RAPID ACCUMULATIONS OF SNOW. SLOW DOWN IF YOU ENCOUNTER ONE OF THESE HEAVIER SNOW SHOWERS. WIZ052-012315- /O.EXP.KMKX.WC.Y.0001.000000T0000Z-140101T1500Z/ /O.CON.KMKX.LE.Y.0001.140101T1800Z-140102T1800Z/ SHEBOYGAN- INCLUDING THE CITY OF...SHEBOYGAN 909 AM CST WED JAN 1 2014 ...LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO NOON CST THURSDAY... ...WIND CHILL ADVISORY HAS EXPIRED... THE WIND CHILL ADVISORY IS NO LONGER IN EFFECT. A LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO NOON CST THURSDAY. * TIMING...A BAND OF SNOW SHOWERS HAS DEVELOPED OFFSHORE AND IS EXPECTED TO MOVE ASHORE THIS AFTERNOON AND CONTINUE OFF AND ON INTO THURSDAY MORNING. MODERATE TO HEAVY SNOW SHOWERS ARE POSSIBLE TONIGHT AND EARLY THURSDAY. * SNOW ACCUMULATIONS...3 TO 5 INCHES WITH LOCALLY HIGHER AMOUNTS. * WINDS...NORTHEAST WINDS 5 TO 15 MPH. * IMPACTS...THE SNOW WILL CREATE SLIPPERY DRIVING CONDITIONS AND REDUCED VISIBILITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE EFFECT SNOW ADVISORY MEANS LAKE-EFFECT SNOW IS FORECAST THAT WILL MAKE TRAVEL DIFFICULT IN SOME AREAS. LAKE-EFFECT SNOW SHOWERS TYPICALLY ALIGN THEMSELVES IN BANDS AND WILL LIKELY BE INTENSE ENOUGH TO DROP SEVERAL INCHES IN LOCALIZED AREAS. USE CAUTION WHEN TRAVELING. && $$ WIZ046-047-051-011615- /O.EXP.KMKX.WC.Y.0001.000000T0000Z-140101T1500Z/ MARQUETTE-GREEN LAKE-FOND DU LAC- INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC 909 AM CST WED JAN 1 2014 ...WIND CHILL ADVISORY HAS EXPIRED... THE WIND CHILL ADVISORY IS NO LONGER IN EFFECT. $$ WIZ065-066-070>072-012315- /O.CON.KMKX.LE.Y.0001.000000T0000Z-140102T2100Z/ WAUKESHA-MILWAUKEE-WALWORTH-RACINE-KENOSHA- INCLUDING THE CITIES OF...WAUKESHA...BROOKFIELD...MILWAUKEE... ELKHORN...LAKE GENEVA...RACINE...KENOSHA 909 AM CST WED JAN 1 2014 ...LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THURSDAY... A LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THURSDAY. * TIMING...PERIODS OF LIGHT SNOW THIS MORNING WILL CHANGE OVER TO SNOW SHOWERS TODAY...AND CONTINUE INTO THURSDAY. THE SNOW SHOWERS MAY BE MODERATE TO HEAVY AT TIMES TONIGHT INTO THURSDAY. * SNOW ACCUMULATIONS...ADDITIONAL ACCUMULATIONS FROM LAKE EFFECT SNOW 1 TO 4 INCHES ACROSS WALWORTH AND WAUKESHA COUNTIES...TO 4 TO 8 INCHES ACROSS MILWAUKEE...RACINE AND KENOSHA COUNTIES. * IMPACTS...THE SNOW WILL CREATE SLIPPERY DRIVING CONDITIONS AND REDUCED VISIBILITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE EFFECT SNOW ADVISORY MEANS LAKE-EFFECT SNOW IS FORECAST THAT WILL MAKE TRAVEL DIFFICULT IN SOME AREAS. LAKE-EFFECT SNOW SHOWERS TYPICALLY ALIGN THEMSELVES IN BANDS AND WILL LIKELY BE INTENSE ENOUGH TO DROP SEVERAL INCHES IN LOCALIZED AREAS. USE CAUTION WHEN TRAVELING. && $$ WIZ059-060-012315- /O.CON.KMKX.LE.Y.0001.140101T1800Z-140102T1800Z/ WASHINGTON-OZAUKEE- INCLUDING THE CITIES OF...WEST BEND...PORT WASHINGTON 909 AM CST WED JAN 1 2014 ...LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO NOON CST THURSDAY... A LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO NOON CST THURSDAY. * TIMING...A BAND OF LAKE EFFECT SNOW SHOWERS HAS DEVELOPED OFFSHORE AND IS EXPECTED TO MOVE ONSHORE THIS AFTERNOON AND CONTINUE OFF AND ON INTO THURSDAY MORNING. MODERATE TO BRIEFLY HEAVY SNOW SHOWERS WILL BE POSSIBLE IN OZAUKEE COUNTY TONIGHT INTO EARLY THURSDAY. * SNOW ACCUMULATIONS...2 TO 4 INCHES IN EASTERN WASHINGTON COUNTY TO 3 TO 5 INCHES IN OZAUKEE COUNTY. * WINDS...NORTHEAST 5 TO 15 MPH. * IMPACTS...THE SNOW WILL CREATE SLIPPERY DRIVING CONDITIONS AND REDUCED VISIBILITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE EFFECT SNOW ADVISORY MEANS LAKE-EFFECT SNOW IS FORECAST THAT WILL MAKE TRAVEL DIFFICULT IN SOME AREAS. LAKE-EFFECT SNOW SHOWERS TYPICALLY ALIGN THEMSELVES IN BANDS AND WILL LIKELY BE INTENSE ENOUGH TO DROP SEVERAL INCHES IN LOCALIZED AREAS. USE CAUTION WHEN TRAVELING. && $$ REM
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this wind chill advisory went out at Jan 1, 3:55 AM CST, 15 minutes earlier.
Area forecast discussion, Jan 1, 3:55 AM CST, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
355 AM CST WED JAN 1 2014
.TODAY AND TONIGHT...FORECAST CONFIDENCE IS MEDIUM.
PRESSURE GRADIENT AND SHIFTING WINDS CAUSING SOME SLIGHT INCREASE
IN WIND SPEEDS ACROSS NORTHERN CWA WHERE TEMPERATURES HAVE FALLEN
TO AROUND -3. WIND CHILLS WL CONTINUE TO HOVER AROUND -20 THROUGH
THE EARLY MORNING ACROSS THE NORTHERN TIER SO WL POST WIND CHILL
ADVISORY.
FAR SOUTHERN WI WILL GET CLIPPED BY LAYER Q-VECTOR CONVERGENCE
AND RIGHT ENTRANCE REGION OF UPPER JET FOR A TIME THIS MORNING
BEFORE SHIFTING OFF TO THE EAST. HENCE EXPECT A PERIOD OF -SN THIS
MORNING WITH UP TO ONE INCH ADDITIONAL ACCUMULATION. -SN SHOULD
BEGIN TO TAPER LATE MRNG THRU MID-AFTN.
PRIMARY FOCUS IS ON LAKE EFFECT SNOW SHOWERS. 1000-850MB WINDS IN
THE PROCESS OF TURNING ONSHORE IN RESPONSE TO DEVELOPING LOW
PRESSURE SAGGING INTO THE SOUTHERN PLAINS. MAIN SYSTEM SNOW WITH
THIS LOW EXPECTED TO REMAIN JUST SOUTH OF WI TODAY AND TONIGHT AS
LOW MOVES EAST ACROSS THE SOUTHERN PLAINS AND HEADS TOWARD THE TN
VALLEY AND UNDERGOES CYCLOGENESIS TNGT INTO THU.
THIS SCENARIO WILL RESULT IN A PROLONGED PERIOD OF ONSHORE WINDS
TODAY THRU THU. AVERAGING LAKE MI TEMP AROUND 36...RESULTS IN
DELTA T VALUES OF 15 TO 18 DEGREES CELSIUS TODAY...INCREASING TO
20 DEGREES CELSIUS TNGT INTO THU. FOR THE BULK OF THE
TIME...ENHANCED SYNTOPTIC SCALE LIFT REMAINS SOUTH OF THE AREA.
DEEP MOISTURE IN DENDRITIC GROWTH ZONE HOWEVER PERIODS OF DRYING
NOTED ABOVE 3500FT INVERSION TODAY AND TONIGHT. INCREASING
CONVERGENCE AND DELTA T VALUES WILL RESULT IN OCNL SHSN IN
EASTERN CWA DEVELOPING THIS MRNG. BEST THREAT FOR HEAVIER SHSN MAY
BE TNGT INTO THU WHEN FETCH BACKS SLIGHTLY AND INCREASES TO AROUND
100 MILES AND INVERSION HEIGHT INCREASES RESULTING IN GREAT LAKE
INDUCED CAPE.
WL CONVERT WINTER WX ADVY TO LAKE EFFECT SNOW ADVISORY AND EXPAND
NORTH TO INCLUDE REST OF LAKE SHORE AND WASHINGTON COUNTIES FOR
POTENTIAL OF 3 TO 5 INCHES TOTAL ADDITIONAL...WITH HIGHER AMOUNTS
LIKELY IN SOME SOUTHERN LAKESHORE AREAS BUT SPREAD OVER A GREATER
PERIOD. NOT ENOUGH CONFIDENCE AT THIS TIME TO INCREASE TO WARNING
BUT WL DEFINITELY NEED TO BE WATCHED...ESPECIALLY FOR TNGT AND
THU.
.SHORT TERM...THURSDAY THROUGH FRIDAY NIGHT...FORECAST CONFIDENCE
IS HIGH.
LAKE EFFECT SNOW ADVISORY INTO THURSDAY ACROSS LOCATIONS NEAR
LAKE MICHIGAN. MODELS SHOWING MAIN SINGLE LAKE EFFECT SNOW BAND
SHIFTING SOUTHWARD THROUGH THE LAKESHORE COUNTIES THURSDAY
MORNING...THEN MOVING SOUTHWARD AND OUT OF THE AREA BY LATE
THURSDAY AFTERNOON. NAM MOST AGGRESSIVE WITH BRINGING IT FURTHEST
INLAND...WITH THE OTHER MODELS JUST GRAZING THE SHORELINE.
FAVORABLE SETUP CONTINUES THURSDAY WITH DELTA T VALUES OF 18 TO
21 DEGREES CELSIUS...SATURATED LOW LEVELS IN DENDRITE SNOW GROWTH
ZONE AND LOW LEVEL CONVERGENCE. CONTINUED HIGH POPS IN LAKESHORE
COUNTIES...LOWERING TO THE WEST.
SHOULD SEE ANOTHER 1 TO 2 INCHES OF SNOW NEAR THE LAKE WITH THIS
BAND. GIVEN SOME UNCERTAINTY WITH THE EXACT SETUP OF THE
BAND...COULD SEE HIGHER AMOUNTS THAN CURRENTLY FORECAST. THE REST
OF THE AREA WILL BE DRY...WITH COLD AND DRY AIRMASS IN PLACE.
HIGH PRESSURE PASSES SOUTHEAST THROUGH THE REGION THURSDAY
NIGHT. LIGHT WINDS AND CLEARING SKIES AND SOLID SNOWPACK SHOULD
ALLOW LOWS TO DROP INTO THE TEENS BELOW ZERO AWAY FROM THE
LAKE...SINGLE DIGITS BELOW ZERO NEAR IT. COULD EVEN BE A BIT
COLDER GIVEN THIS SETUP.
WARM AIR ADVECTION PATTERN THEN SETS UP ACROSS THE AREA FRIDAY AND
FRIDAY NIGHT...AS WINDS PICK UP OUT OF THE SOUTH SOUTHWEST. LOW
PRESSURE SHIFTS EAST ALONG THE CANADIAN BORDER. AIRMASS SHOULD
REMAIN DRY ACROSS THE AREA FOR MOST OF THIS PERIOD.
GFS/CANADIAN MODELS TRY TO BRING IN LIGHT QPF TO THE NORTH OR
NORTHWESTERN COUNTIES BY 12Z SATURDAY...WITH THE OTHERS DRY. LEFT
LOW POPS FOR LATER FRIDAY NIGHT. TEMPERATURES SHOULD REBOUND INTO
THE UPPER 20S TO LOWER 30S SATURDAY.
.LONG TERM...SATURDAY THROUGH TUESDAY...FORECAST CONFIDENCE IS
MEDIUM.
COLD FRONT IS EXPECTED TO SHIFT SOUTHEAST THROUGH THE AREA
SATURDAY PER GFS...OR SATURDAY EVENING PER ECMWF. LOW PRESSURE
THEN STRENGTHENS AND SHIFTS FROM THE SOUTHERN PLAINS TO THE OHIO
RIVER VALLEY BY 00Z MONDAY...BEFORE MOVING FURTHER NORTHEAST
MONDAY NIGHT.
THE GFS IS FURTHER SOUTHEAST THAN THE ECMWF WITH THIS LOW
TRACK...WHICH KEEPS SOUTHERN WISCONSIN DRY. THE ECMWF IS NOT AS
FAR SOUTHEAST AS THE GFS...AND KEEPS THE SOUTHEAST COUNTIES ON THE
EDGE OF THE QPF SHIELD SATURDAY NIGHT INTO SUNDAY EVENING. SOME
UNCERTAINTY HERE WITH THE LOW TRACK. FOR NOW...USED CONSENSUS
POPS WHICH HAVE SLIGHT CHANCES FOR SNOW ACROSS MOST OF THE AREA.
STRONG COLD AIR ADVECTION SUNDAY INTO MONDAY WILL BRING THE
COLDEST AIRMASS SO FAR THIS WINTER SEASON INTO THE REGION.
1000/500MB THICKNESSES FALL IN THE 490S DECAMETER RANGE...WITH A
DRY AIRMASS IN PLACE. THIS SHOULD LEAD TO BITTER COLD TEMPERATURES
AND WIND CHILLS SUNDAY NIGHT INTO TUESDAY.
LOWERED TEMPERATURES SEVERAL DEGREES FROM THE CONSENSUS BLEND FOR
THIS PERIOD. FOR NOW...COULD SEE WIND CHILLS DROP INTO THE 25 TO
35 BELOW ZERO RANGE SUNDAY NIGHT...AND IN THE 30 TO 40 BELOW ZERO
RANGE MONDAY NIGHT AND INTO EARLY TUESDAY. TEMPERATURES WILL ALSO
DROP INTO THE TEENS TO NEAR 20 BELOW ZERO RANGE MONDAY NIGHT. WILL
CONTINUE TO WATCH THIS PERIOD FOR THE BITTER COLD TEMPERATURES
AND WIND CHILLS.
&&
.AVIATION/12Z TAFS/...
PERIODS OF LAKE EFFECT SNOW SHOWERS WILL AFFECT EASTERN TAF SITES
FOR THE DURATION OF THE PERIOD. SNOW SHOWERS COULD BE BRIEFLY
HEAVY TNGT INTO THU.
&&
.MARINE...
PERSISTENT NORTHEAST WINDS OF 10 TO 20 KNOTS WILL CAUSE HIGHER
WAVE HEIGHTS THROUGH THURSDAY. OCCASIONAL GUSTS TO 25 KNOTS ARE
ALSO LIKELY DUE TO TIGHTENING PRESSURE GRADIENT. WL CONTINUE SMALL
CRAFT ADVISORY BEGINNING THIS MORNING...AND EXTEND TO 00Z/03.
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...LAKE EFFECT SNOW ADVISORY UNTIL 3 PM CST THURSDAY FOR WIZ065-066-
070>072.
WIND CHILL ADVISORY UNTIL 9 AM CST THIS MORNING FOR WIZ046-047-
051-052.
LAKE EFFECT SNOW ADVISORY FROM NOON TODAY TO NOON CST THURSDAY
FOR WIZ052-059-060.
LM...SMALL CRAFT ADVISORY FROM 9 AM THIS MORNING TO 6 PM CST
THURSDAY FOR LMZ643>646.
&&
TODAY/TONIGHT AND AVIATION/MARINE...MBK
THURSDAY THROUGH TUESDAY...WOODHazardous weather outlook, Dec 31, 10:40 PM CST, 5 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1040 PM CST TUE DEC 31 2013 WIZ046-047-051-052-056>060-062>072-012145- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 1040 PM CST TUE DEC 31 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TONIGHT LIGHT SNOW WILL PERSIST NEAR THE ILLINOIS BORDER AREA...WITH ADDITIONAL AMOUNTS UP TO AN INCH. THE SNOW WILL CONTINUE TO BRING SLIPPERY DRIVING CONDITIONS TONIGHT. A WINTER WEATHER ADVISORY REMAINS IN EFFECT FOR WAUKESHA...MILWAUKEE...WALWORTH...RACINE AND KENOSHA COUNTIES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY A WINTER WEATHER ADVISORY REMAINS IN EFFECT FOR WAUKESHA...MILWAUKEE...WALWORTH...RACINE AND KENOSHA COUNTIES WEDNESDAY INTO THURSDAY MORNING. THE ADVISORY MAY NEED TO BE EXPANDED FARTHER NORTH TO INCLUDE SHEBOYGAN AND OZAUKEE COUNTIES LATER WEDNESDAY AND WEDNESDAY NIGHT...AS LAKE EFFECT SNOW IS EXPECTED ACROSS THE LAKESHORE COUNTIES. ADDITIONAL ACCUMULATIONS WILL RANGE FROM 1 TO 3 INCHES IN WESTERN WAUKESHA AND WALWORTH COUNTIES...TO 5 TO 9 INCHES ACROSS SOUTHEAST MILWAUKEE...EASTERN RACINE AND EASTERN KENOSHA COUNTIES. WIND CHILLS ARE EXPECTED TO FALL TO BETWEEN 10 AND 20 BELOW ZERO FRIDAY MORNING. THE COLDEST AIR OF THE WINTER SEASON SO FAR IS EXPECTED MONDAY AND TUESDAY. WIND CHILL VALUES OF 20 TO 30 BELOW ZERO ARE EXPECTED MONDAY MORNING...WITH 30 TO 40 BELOW ZERO WIND CHILLS POSSIBLE TUESDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED...HOWEVER SNOWFALL REPORTS ARE APPRECIATED. LMZ643>646-012145- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 1040 PM CST TUE DEC 31 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY A SMALL CRAFT ADVISORY IS IN EFFECT INTO THURSDAY...DUE TO BRISK EAST WINDS BECOMING NORTH...AS LOW PRESSURE MOVES ACROSS THE UPPER OHIO VALLEY. SMALL CRAFT ADVISORY CONDITIONS ARE POSSIBLE AGAIN FRIDAY AFTERNOON AND SATURDAY...DUE TO BRISK SOUTH WINDS. BRISK NORTH WINDS WILL LIKELY BRING SMALL CRAFT ADVISORY CONDITIONS...AND FREEZING SPRAY...SUNDAY NIGHT INTO TUESDAY. WOOD WWW.WEATHER.GOV/MKX
In the hours before
Local storm report, Jan 1, 12:25 AM CST, 3 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1225 AM CST WED JAN 01 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 AM SNOW 3 SE PALMYRA 42.85N 88.55W
01/01/2014 M2.4 INCH JEFFERSON WI NWS EMPLOYEE
&&
MBKLocal storm report, Jan 1, 12:29 AM CST, 3 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1229 AM CST WED JAN 01 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 AM SNOW 3 SE SULLIVAN 42.98N 88.55W
01/01/2014 M1.5 INCH JEFFERSON WI OFFICIAL NWS OBS
LIQUID EQUIVALENT OF 0.05.
&&
MBKThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 1, 4:10 AM CST | Lake Effect Snow Advisory | MKX | Kenosha, Milwaukee, Ozaukee, Racine, Sheboygan, Walworth and 2 more | 34 hr |
| Jan 1, 11:14 AM CST | Lake Effect Snow Warning | MKX | Kenosha, Milwaukee, Racine | 9 hr |
| Jan 1, 3:30 PM CST | Heavy Freezing Spray Warning | MKX | 30 hr |
Nearby
Wind Chill Advisories in Wisconsin, 2014Every wind chill advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.